Parkash S. Gill, MD; Carmen Loureiro, MD; Marjorie Bernstein-Singer, MD; Mark U. Rarick, MD; Fred Sattler, MD; Alexandra M. Levine, MD
Kaposi sarcoma occurs in over 20% of patients with the acquired immunodeficiency syndrome (AIDS), predominantly among homosexual or bisexual men (1). The human immunodeficiency virus (HIV) that causes AIDS (2), does not directly cause AIDS-related Kaposi sarcoma, as shown by the absence of HIV-1 in tissues from Kaposi sarcoma lesions (3). Recent studies suggest, however, that HIV-I may indirectly play a significant role in the development of Kaposi sarcoma (4, 5). Although the exact mechanism of the development of Kaposi sarcoma remains unknown, treatment with corticosteroids has historically been associated with an increased incidence of Kaposi sarcoma in non-HIV—related disease
Parkash S. Gill, Carmen Loureiro, Marjorie Bernstein-Singer, Mark U. Rarick, Fred Sattler, Alexandra M. Levine. Clinical Effect of Glucocorticoids on Kaposi Sarcoma Related to the Acquired Immunodeficiency Syndrome (AIDS). Ann Intern Med. 1989;110:937–940. doi: 10.7326/0003-4819-110-11-937
Download citation file:
Published: Ann Intern Med. 1989;110(11):937-940.
Hematology/Oncology, Infectious Disease.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use